Survivor Story 215:33/77 – Three Hellish Days on Cipramil (Celexa)

 

A Survivor Speaks Out

2003

This is Survivor Story number 33.
Total number of stories in current database is 77

9/9/2003

Three Hellish Days on Cipramil (Celexa)

 

Antidepressants

“I woke up having the most horrendous panic attack I’ve ever had in my life. I was going out of my mind, the walls and floors were morphing into my body, my torso felt like it was on fire with an icy heat, my chest was bursting…”

I read through your site with interest and would like to include my story of 3 hellish days on Cipramil (Celexa) and how it set me on the road to tranquilizer addiction.

My name is Lisa, and I’m from the UK. I’d rather you didn’t include my email address, but please feel free to use my name.

I had been suffering with panic attacks for several years. First I was tried on beta blockers, and when they ceased to be effective, the doctor put me on Cipramil. Straight in at the high dose of 20mg. (I’ve since discovered you should start low and work your way up).

I was staying at a friends house at the time as I was pretty much suicidal. I took my first dose of Cipramil – nothing untoward happened apart from blurry vision and a dry mouth. Then at 3am the next morning, all hell broke loose. I woke up having the most horrendous panic attack I’ve ever had in my life. I was going out of my mind, the walls and floors were morphing into my body, my torso felt like it was on fire with an icy heat, my chest was bursting – I honestly thought I was dying. My friend called an ambulance, and this was the start of the worst day of my life. I ended up going by ambulance to hospital twice in the same day. The panic attack lasted 36 hours. (they’re supposed to last 30 minutes, tops).

While I was at hospital, they gave me Valium to abate the symptoms of the Cipramil. After taking it for a week, I couldn’t function without it.

Later on down the road, my doctor decided that as the Cipramil hadn’t worked, he was going to try me on Effexor. Like a fool, I thought it might be different this time. It wasn’t. Exactly the same thing happened – 3 days and I was a raving lunatic going completely out of my head with insane symptoms. My dose of Valium was upped to cope with the side effects of the Effexor. I took 3 Effexor, and threw the rest away.

I wish I could say that was the end of it, but it isn’t. I’m now a Valium addict. I honestly believe that if I’d never been given the Cipramil, I never would have ended up on Valium. I’m tapering off now with the help of a wonderful online support group, following the Ashton manual, and suffering horrible withdrawal symptoms. My doctor has been no help. I haven’t been able to work for 9 months and have been reduced to claiming Incapacity benefit.

All from taking Cipramil for 3 days – if only I’d known. These drugs should be banned.

Lisa

51 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories.

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply